Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Birmingham, AL

August 4, 2016Cleburne County, Alabama

NWS Birmingham, AL issued this special weather statement at Aug 4, 2016, 6:06 PM CDT for Cleburne County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 6:06 PM CDT (23:06 UTC)
Expired
Aug 4, 2016, 6:30 PM CDT
In force
24 min
Issued by
NWS Birmingham, AL

County Cleburne County, AL

The radar

The Atlanta radar (KFFC), 102 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
466 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

480 
WWUS84 KBMX 042306
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
606 PM CDT THU AUG 4 2016
 
ALZ021-042330-
CLEBURNE AL-
606 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLEBURNE COUNTY
UNTIL 630 PM CDT...

AT 606 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF EDWARDSVILLE...OR 8 MILES SOUTH OF PIEDMONT...MOVING
SOUTH AT 5 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLEMAN LAKE AND CAMPGROUND...LIBERTY HILL AND SWEETWATER LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3375 8546 3372 8560 3380 8559 3386 8559
      3388 8553
TIME...MOT...LOC 2306Z 341DEG 5KT 3381 8556 

$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:15 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 4, 3:15 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
315 PM CDT THU AUG 4 2016

.DISCUSSION...

Upper level shortwave trough scooting across the Ohio Valley this
afternoon was largely a non-factor for our weather today. Isolated
to scattered showers and storms are near their peak coverage and
intensity, with a general south to southeastward movement. Best
rain chances in the evening part of the forecast should be in the
southern and eastern portions of central Alabama.

Looking at the heat advisory situation for tomorrow -- it will be
borderline again, especially in the west. But the models do show
some drier air working into the north tomorrow, which could hold
down the heat index values just enough. Will let the current
advisory expire as scheduled this evening, and the overnight shift
can reevaluate with updated data.

Any dryness that does come in on Friday should be quickly
supplanted by an uptick in moisture come Saturday, which leads us
back to a typical summertime mesoscale driven weather pattern.
Interesting that the longer range models are still suggesting a
surface to mid-level low combination in the northern Gulf the
middle to end of next week, which helps to draw a lot tropical
moisture into our part of the world. Not sure I have enough
confidence (yet) to go more than 40-50 percent POPs at this time.
But a few more model runs with a more consistent timing and
placement, and we could probably really start to ramp up POPs for
at least a portion of our forecast area.

/61/

&&

.AVIATION...
18Z TAF Discussion.

Afternoon satellite and radar show scattered storms throughout the
CWA. There is also a line of thunderstorms currently passing
through Lawrence and Limestone counties in the northwest. This
system is expected to continue to track southeast, and could briefly
impact KASN and KANB around 20z. Cigs and Visby's will remain VFR
throughout the afternoon and evening hours, except for in or near
thunderstorms. Winds outside of thunderstorms will remain light
and variable.

92

&&

.FIRE WEATHER...

Generally scattered showers and thunderstorms are expected through
the week with highs in the lower to middle 90s. Surface winds
will be less than 10 mph. Since surface dew points are high,
there are no fire weather concerns at this time. There will be a
drier timeframe on Friday and Saturday afternoons, but rh values
remain above criteria.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     72  94  72  93  74 /  10  10  10  40  30
Anniston    73  93  73  93  74 /  20  20  20  40  30
Birmingham  75  95  76  94  75 /  20  10  10  40  30
Tuscaloosa  75  97  75  96  76 /  20  20  20  40  30
Calera      74  95  75  94  75 /  20  20  20  40  30
Auburn      74  93  75  94  75 /  30  40  20  40  30
Montgomery  76  96  76  97  76 /  30  40  20  40  30
Troy        73  93  74  94  74 /  30  40  20  40  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT this evening For the following
counties: Autauga...Barbour...Bibb...Bullock...Chilton...Coosa...
Dallas...Elmore...Fayette...Greene...Hale...Jefferson...Lamar...
Lowndes...Macon...Marengo...Marion...Montgomery...Perry...
Pickens...Pike...Russell...Shelby...Sumter...Tuscaloosa...
Walker...Winston.

&&
Hazardous weather outlook, Aug 4, 3:09 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
309 PM CDT THU AUG 4 2016

ALZ011>015-017>050-052315-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
309 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

HEAT INDICES WILL RANGE FROM 105 TO 109 DEGREES ACROSS MUCH OF
WESTERN AND SOUTHERN PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON
AND EARLY EVENING. THE AREA OF CONCERN IS ROUGHLY ALONG AND WEST
OF A LINE FROM PHENIX CITY TO BIRMINGHAM TO DOUBLE SPRINGS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A GOOD CHANCE THAT HEAT INDICES REACH 105 DEGREES OR
HIGHER FRIDAY AND SATURDAY AFTERNOON. THE AREA OF CONCERN IS
ROUGHLY ALONG AND WEST OF A LINE FROM PHENIX CITY TO BIRMINGHAM TO
DOUBLE SPRINGS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED.

In the hours before

Special weather statement, Aug 4, 1:34 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CDT THU AUG 4 2016

ALZ025-027-036-041915-
TALLADEGA AL-COOSA AL-SHELBY AL-
134 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHELBY...
NORTHWESTERN COOSA AND SOUTHWESTERN TALLADEGA COUNTIES UNTIL 215 PM
CDT...

AT 133 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FAYETTEVILLE...OR NEAR TALLADEGA SPRINGS...MOVING SOUTHEAST AT
25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...CHILDERSBURG...COLUMBIANA...WILSONVILLE...
TALLADEGA SPRINGS...WEOGUFKA...STEWARTVILLE...HARPERSVILLE...
FAYETTEVILLE...UNITY...LAY LAKE...MARBLE VALLEY...MORIAH...
BENTLEYVILLE...HANOVER...DOLLAR...STRICKLAND CROSSROADS...SHELBY...
CEDAR CREEK AND GANTTS QUARRY.

LAT...LON 3300 8616 3287 8644 3298 8651 3299 8651
      3300 8652 3302 8652 3302 8655 3319 8666
      3331 8642
TIME...MOT...LOC 1833Z 330DEG 20KT 3317 8646
Special weather statement, Aug 4, 2:13 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
213 PM CDT THU AUG 4 2016

ALZ025-035-036-042000-
CHILTON AL-COOSA AL-SHELBY AL-
213 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHILTON...SOUTHEASTERN
SHELBY AND WESTERN COOSA COUNTIES UNTIL 300 PM CDT...

AT 212 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LAY LAKE...OR 7 MILES SOUTHWEST OF TALLADEGA SPRINGS...MOVING
SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLANTON...LYLE...GAP OF THE MOUNTAIN...HIGGINS FERRY PARK...
LAY LAKE...MARBLE VALLEY...MITCHELL LAKE...LAY LAKE DAM...MORIAH...
DOLLAR...SHELBY...PAINT CREEK...SPRING CREEK...I 65 REST AREA...
WAXAHATCHEE CREEK...KELLEY BRANCH...COOPER...
MITCHELL DAM AND HIGHWAY 145 AND CR 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3275 8655 3306 8676 3314 8648 3312 8646
      3312 8648 3310 8649 3310 8645 3286 8625
TIME...MOT...LOC 1912Z 333DEG 12KT 3304 8654
Local storm report, Aug 4, 4:51 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
451 PM CDT THU AUG 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     2 S GADSDEN             33.97N 86.01W
08/04/2016                   ETOWAH             AL   EMERGENCY MNGR

            POWER OUTAGES AND TREES DOWN, INCLUDING ONE ON A HOME, IN
            THE GADSDEN COUNTRY CLUB AREA.

&&

GSATTERW
Local storm report, Aug 4, 4:53 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
453 PM CDT THU AUG 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     3 SSW GADSDEN           33.97N 86.02W
08/04/2016                   ETOWAH             AL   EMERGENCY MNGR

            POWER OUTAGES/LINES DOWN, TREES DOWN ON A ROADWAY AND
            HOME AROUND EURA BROWN ELEMENTARY SCHOOL.

&&

GSATTERW
Special weather statement, Aug 4, 6:06 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
606 PM CDT THU AUG 4 2016

ALZ021-042330-
CLEBURNE AL-
606 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLEBURNE COUNTY
UNTIL 630 PM CDT...

AT 606 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF EDWARDSVILLE...OR 8 MILES SOUTH OF PIEDMONT...MOVING
SOUTH AT 5 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLEMAN LAKE AND CAMPGROUND...LIBERTY HILL AND SWEETWATER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3375 8546 3372 8560 3380 8559 3386 8559
      3388 8553
TIME...MOT...LOC 2306Z 341DEG 5KT 3381 8556

87/GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:50 AM CDTHeat AdvisoryBMXAutauga, Barbour, Bibb, Bullock, Chilton, Coosa and 21 more18 hr
Aug 4, 1:34 PM CDTSpecial Weather StatementBMXCoosa41 min
Aug 4, 2:13 PM CDTSpecial Weather StatementBMXChilton47 min
Aug 4, 6:07 PM CDTSpecial Weather StatementBMXBarbour, Pike38 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.